MAUDE Adverse Event Report: COOK ENDOSCOPY TRI-TOME PC TRIPLE LUMEN SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY TRI-TOME PC TRIPLE LUMEN SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Catalog Number TRI-20M
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: boston scientific.35 jagwire.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.An evaluation of the photos provided by the user was performed.The complaint on misorientation could not be confirmed because the photos provided by the user were not in the endoscopic view.Without return of the complaint device, further investigation could not be performed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the products said to be involved were not returned for evaluation.A definitive cause for the reported observation could not be determined.Improper cutting wire orientation can occur if the distal end of the catheter is shaped manually.This sphincterotome catheter is precurved and is provided with a precurved stylet in the distal tip of the catheter.This obviates the need for manual formation.The instructions for use contain the following comment: ¿note: do not apply manual pressure to tip or cutting wire of sphincterotome to influence orientation, as this may result in damage to device.¿ other factors that can contribute to improper cutting wire orientation include manipulating the handle with the catheter in a coiled position or with the precurved stylet inside the cannulating tip.The instructions for use advise the user: "upon removing device from package, uncoil and straighten sphincterotome." the user is then instructed to: "carefully remove precurved stylet from cannulating tip." the instructions for use contain the following comment: "note: do not exercise handle while device is coiled or precurved stylet is in place, as this may cause damage to sphincterotome and render it inoperable." the information provided states the orientation issues could be seen when the user opened the package, but based on the description, the user still used the device.The instructions for use state: ¿visually inspect with particular attention to kinks, bends and breaks, if an abnormality is detected that would prohibit proper working condition, do not use.¿ prior to distribution, all tri-tome pc triple lumen sphincterotomes are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook tri-tome pc triple lumen sphincterotome.When the doctor exits the sphincterotome from the package and after from operator channel, the extremity doesn't have the good orientation but "twists" [incorrect cutting wire orientation].All doctors at this hospital have had the same problem for several months.The following additional information was received on 3/8/17: "we could see the orientation problem outside the duodenoscope, when nurse opened the package!" see related mdrs: 1037905-2017-00125, 1037905-2017-00127, 1037905-2017-00128.

Brand Name
TRI-TOME PC TRIPLE LUMEN SPHINCTEROTOME
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6431846
Report Number1037905-2017-00126
Device Sequence Number10913274
Product Code KNS
UDI-Device Identifier00827002225848
UDI-Public(01)00827002225848(17)190830(10)W3760089
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K901443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberTRI-20M
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Device Age6 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2017
Initial Report FDA Received Date03/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS TJF306 ENDOSCOPE